Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Azalin

Starting Accutane

So I have mild to moderate acne, with maybe 1 cyst every month or 2. It's tried Differin, Minocycline, BP for years, Dans Regimen and everything. So finally my doctor has put me on the Tane. I've been waiting like 4 years for this, im now 25.

Anyone have any serious side effects or ideas for me ?. What can you do to help lessen the side effects ?. Please let me know all your information !.

God Bless, Azalin

Share this post


Link to post
Share on other sites

Well, no information from anyone thus far. I guess Im in this on my own.

Anyway, first day. I take my accutane before supper, so I get a decent meal in, and then go to bed in a few hours to let it go to work. So I took it last night, and this morning, everything is normal. I had 2 new pimples ( white heads ) that came right to the service, so I popped them, no biggie.

Besides that, everything is normal, see how it all goes.

God Bless, Azalin

Share this post


Link to post
Share on other sites

Hi There Azalin,

I thought I'd be the first person to give some advice, so here goes.

Your lips will get very, very, very dry. Invest in some good lip balm, I live in the U.K. and I use Carmex it's brilliant. Most of the guys on this board from the U.S. us Aquaphor? Not sure of the spelling, however not sure we have it here in the U.K. I have not seen it.

Good Luck

Share this post


Link to post
Share on other sites
Hi There Azalin,

I thought I'd be the first person to give some advice, so here goes.

Your lips will get very, very, very dry. Invest in some good lip balm, I live in the U.K. and I use Carmex it's brilliant. Most of the guys on this board from the U.S. us Aquaphor? Not sure of the spelling, however not sure we have it here in the U.K. I have not seen it.

Good Luck

Share this post


Link to post
Share on other sites

Hey there Azalin!

Good luck with your course! I cant really give you too much advice, Im only on day 15..But the only thing Ive really learned so far is to be patient!! Things havent changed really since I started..A few extra breakouts but thats it..My face seems to just be dormant right now..But yes, very dry lips! I experienced them around day 4/5..I like Carmex..I tried the Aquaphor and didnt like it so much..Just a little heads up..Hope things go well for you =)

Share this post


Link to post
Share on other sites
Hey there Azalin!

Good luck with your course! I cant really give you too much advice, Im only on day 15..But the only thing Ive really learned so far is to be patient!! Things havent changed really since I started..A few extra breakouts but thats it..My face seems to just be dormant right now..But yes, very dry lips! I experienced them around day 4/5..I like Carmex..I tried the Aquaphor and didnt like it so much..Just a little heads up..Hope things go well for you =)

Share this post


Link to post
Share on other sites

Azalin,

I finishing month 3 and haven't had any bad saide effects. My main problems are very dry lips, skin, just the normal stuff. I haven't really had any nose bleeds, either.

As for the sore joints, i didn't notice any of that until the end of month 1 and the joint pain has continued. By no means am I a bodybuilder, but I do lift weights, about 4-6 times a week. Lately, I've been having some soreness in my knees and elbows. The pain isn't severe, but it's noticable. I mainly just ice the joints and take pain reliever when I get home and that seems to take care of it.

I was taking some supplements, but I stopped when I got on the acctuane in fear of liver problems. I'll probably get back on them once my tane cycle is finished.

Well, hope this helps and good luck.

Share this post


Link to post
Share on other sites

carry moisteriser with you everywhere you go.

i'm on day 14 - i just went to the toilet at work and saw half my face flaking off...

i had to take my make up off because i looked scary.

tommorrow i am going to bring in moisteriser and cleansing wipes and concealor and re-do my make up during lunch. it seems like my skin becomes parched at around 3pm onwards because at 1.30 it was dry but not horror film dry.

Share this post


Link to post
Share on other sites

Hi there. I am also on tane as well. If you are lucky like me, you might start clearing up quite quickly. Even if not, don't feel upset, you will defintely get better as the weeks to come. The dry lips is a definte for everyone. I use QV lip moisturizer which my derm gave me. For the dry patches of skin that may accompany also, I use aloe vera gel and sometimes some moisturizer. I don't really like moisturizers that much.

Most people who took accutane don't normally get joint pains and backaches. However it might be an issue for you since you don weightlifting. I suggest you discuss this with your derm should it happens.

Good luck on you accutane journey!

Share this post


Link to post
Share on other sites

Thanks for the responses everyone. Almost feel like a celerity lol. Yea Im not sure about the sore joints yet. Ironically enough I hurt my achilles tendon ( strained from running a lot ) so I need to wait like 2 weeks before I can go into the gym and lift some heavy weights. However when I do, I will update if I feel any pain.

Bateman, you said you don't take anymore supplements ?. Im just doing some whey protein. Also for everyone else on Accutane Im assuming Glucosamine supplements might be real good. It helps to provide softness to the joints, so that the bones do not rub against eachother, pretty much like a lubricant. Im gonna pick some of this up since I take it when weightlifting to help reduce recovery times.

Thanks again everyone

Share this post


Link to post
Share on other sites

Azalin,

As for supplements, I stopped taking NO Xplode (which has nitric oxide) just to be on the safe side. I'm still taking whey protein and muscle milk, but I'm sure to drink tons of water, again, just to be safe. So far, my blood tests have been fine, so I'm just going to stick with this same regimen until my accutane is finished. Once I'm done with it, I'll get back on some of the more harsh supplements.

I have noticed that I haven't been as strong in the gym lately. I'm not sure if it's from the tane making me tired, being wore out from working all day, or not taking my usual supplements. Whatever, I only have a couple more months of this and I'm done.

Share this post


Link to post
Share on other sites
Azalin,

As for supplements, I stopped taking NO Xplode (which has nitric oxide) just to be on the safe side. I'm still taking whey protein and muscle milk, but I'm sure to drink tons of water, again, just to be safe. So far, my blood tests have been fine, so I'm just going to stick with this same regimen until my accutane is finished. Once I'm done with it, I'll get back on some of the more harsh supplements.

I have noticed that I haven't been as strong in the gym lately. I'm not sure if it's from the tane making me tired, being wore out from working all day, or not taking my usual supplements. Whatever, I only have a couple more months of this and I'm done.

Share this post


Link to post
Share on other sites

Just as another question. I read in some peoples logs that they continue to use BP, and or Differin. Is this a good idea ?. My doctor said Differin is not needed. I'd like to continue to use differin for the IB. Any suggestions people ?

Share this post


Link to post
Share on other sites

Yes you can continue using BP for spot treatments. As for the differin, you can continue using it until your skin starts drying up due to accutane. I was using Retin-A on week 1 of accutane then I stop when dry skin comes in. If your skin starts peeling, don't use it anymore cause differin is drying and may worsen it.

Share this post


Link to post
Share on other sites

Hey peoples. I haven't posted in a few days, cause nothings changed.

DAY 4

No side effects, and no clearing of pimples. In fact Im still suffering from normal acne, not much of an outbreak I don't think.

The funny thing is how I think everything could be attributed to the accutane. I feel kinda sick in the morning, or if my nose runs a bit I immediately wipe thinking it's going to be blood lol.

Anyway, I will keep at it all and let you know !!

Share this post


Link to post
Share on other sites

Hey there!

I'm on my 18th day of Accutane right now. My face hasn't started flaking yet, just really dry. For the dry lips I use Aveeno Intense Relief Therapy. I didn't know they made stuff for lips but I found it the other day. So far it works good. You could try some of that. Although I do think the Accutane is speeding up my metabolism, I find that I can lose a pound even though I'm eating like crazy. Also I'm taking Vitamine E. The Doc said it was okay.

Good luck though!

:ninja:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×